Ask a doctor

Migraine, Nausea and Body Aches After Restylane Injections?

Four months ago I had restylane injected in tear troughs with no side-effects. Last week, I had non-surgical rhinoplasty with restylane; the doctor used he remaining product to refill my tear troughs. I'm very happy with the aesthetic result. However, I've been feeling unwell since. The day after the injections I developed a migraine for the first time ever. Two days later I had muscle aches, nausea and headache which lingered for 4 days. Why is this? Should I avoid restylane in the future?

Doctor Answers (7)

Flue like Symptoms After Restylane

+3

Normally, I would have said you were having a flu that happened to be after your treatment. However 1 month ago I got an email from someone in England describing the same symptoms after Restylane. She is very allergic to things.Her symptoms took 3 to 4 weeks to go away.She is finally feeling better.I find it interesting that both of you are not in the US and wonder if it is the exact same product used around the world.

I would go cautiously if you do more Restylane treatments.In my experience, even though it is not the typical reaction to Restylane I have found any drug can have other side effects.

I am glad you are feeling better.


Houston Dermatologic Surgeon
5.0 out of 5 stars 16 reviews

Migraine, Nausea and Body Aches After Restylane Injections?

+1

Im very happy to hear you're happy with your results, it sounds like flu-symptoms and its coincidental that you recently had a filler injected

Kenneth B. Hughes, MD
Los Angeles Plastic Surgeon
5.0 out of 5 stars 192 reviews

Flu-like symptoms after Restylane treatment

+1

It is great to hear that you were able to obtain a great result from your treatment. From what it sounds like, you are experiencing flu-like symptoms following your injections that are a pure coincidence.  This is especially likely since you did not experience any side effects from the treatment in the past. Restylane, no matter where it is injected, should not cause the symptoms you describe. The typical side effects of Restylane may include minor bruising and swelling, redness, irregularities, and infection. DId you do anything else prior to your injections that may have caused your symptoms? I would recommend speaking with your physician who performed the injections regarding the issues you are experiencing to get his or her opinion on the issue. Thank you, and I hope you feel better!

Paul S. Nassif, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 30 reviews

You might also like...

Migraine, nausea, and body aches following Restylane

+1

Sorry to hear about your experience. It is likely that your flu-like symptoms are coincidental with the Restylane treatment. In general, the treatment would not result in a migraine. This is a specific issue that would need to be addressed separately.   
The typical side effects of Restylane may include:

1) Minor bruising and swelling
2) Infection
3) Hematoma
4) Redness
5) Irregularities due to poor technique

 

Side effects specific to the use of Restylane for a non-surgical rhinoplasty include irregularities and necrosis (death of the skin), which is the most serious potential side effect.  I hope this helps, and good luck!

Jonathan Kulbersh, MD
Charlotte Facial Plastic Surgeon
5.0 out of 5 stars 21 reviews

Flu-like symptoms are unrelated to Restylane

+1

There is no correlation between your symptoms and injection of facial fillers.  It is probably coincidental.  Hope you are feeling better!

Robert L. Kraft, MD
New York Plastic Surgeon
5.0 out of 5 stars 8 reviews

Migraine, Nausea, Aches after Restylane

+1

This sounds like you have some sort of viral, flu-like illness that occurred coincidentally after your Restylane treatment.  Please see your internist if your symptoms persist.

Sheri G. Feldman, MD
Beverly Hills Dermatologist
5.0 out of 5 stars 1 review

Restylane and feeling ill

+1

From what you describe, it doesn't sound like complications from your recent Restylane injections. It sounds more like the flu! Always follow up with the provider if you have bruising, swelling, or pain that is severe to the areas injected.

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 137 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.